Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

September 1, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Sep 1, 2021, 6:38 PM MDT for Sheridan County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 6:38 PM MDT (00:38 UTC)
Expired
Sep 1, 2021, 7:30 PM MDT
In force
52 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
55

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 179 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS83 KLBF 020038
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
638 PM MDT Wed Sep 1 2021
 
NEZ004-020130-
Sheridan NE-
638 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of southwestern
Sheridan County through 730 PM MDT...

At 638 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wild Horse Butte, or 7 miles northeast of
Alliance, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Smith Lake State Wildlife Management Area and Krause Lake. 

This includes the following highways...
 Highway 250 between mile markers 24 and 36.
 Highway 2 between mile markers 96 and 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4265 10277 4250 10233 4207 10267 4208 10270
      4209 10271 4209 10274 4244 10275 4244 10277
TIME...MOT...LOC 0038Z 200DEG 32KT 4218 10276 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 1, 5:45 PM MDT, 53 minutes earlier.

Area forecast discussion, Sep 1, 5:45 PM MDT, 53 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
645 PM CDT Wed Sep 1 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 400 PM CDT Wed Sep 1 2021

In the short term, afternoon highs and shower and thunderstorm
chances will be the main concern. There was also some concern with
the low deck of stratus hindering high temperatures today, however
although the stratus has been slow to erode, it has finally eroded
and temperatures are expected to rise this afternoon to near
forecast, so decided not to lower temperatures.

As for thunderstorm chances today. The upper level ridge situated
over central Nebraska will slowly move eastward overnight. Areas
under the ridge such as southwest and central Nebraska will remain
capped through the afternoon and evening so storm development will
be lacking until late tonight. There will be sufficient moisture
available across the area with dewpoints in the mid to upper 60s.
The upper level trof continues to push eastward with areas across
far NW Sandhills possibly seeing storm development as early as late
afternoon/early evening for this area. Across NW Sandhills will be
the best opportunity to see severe weather as well, however storms
are expected to be elevated with the main hazard being hail. CAPE
values will be around 2000 to 2500 J/kg. There is also the potential
for heavy rainfall across NW Sandhills as there is the potential for
training of storms in this area.

Overnight the LLJ will strengthen and will help with shower and
thunderstorm chances increasing across western and southwest
Nebraska spreading eastward overnight and becoming widespread.  The
slow progression of showers and storms could lead to some areas
seeing half an inch to around an inch of rainfall across central and
north central Nebraska as well. Precipitation will continue through
Thursday, which could affect daytime highs. Did keep temperatures
warmer in the west where, precipitation will end earlier and the
area will see mostly sunny skies. Across north central and central
Nebraska did keep temperatures cooler with highs only in the upper
70s to near 80s as showers and thunderstorms are expected to linger
through the morning.

A cold front will push through the area on Thursday and could have
the potential to see more convection re-develop in the late
afternoon/evening, however it looks to mainly be the far eastern
portion of the forecast area where re-development may occur.
Potential for severe weather will be low, but nonetheless there is a
marginal risk.

.LONG TERM...(Friday through Wednesday)
Issued at 400 PM CDT Wed Sep 1 2021

Another SW trof will move into the area on Thursday with
the potential for scattered showers and thunderstorms in the
afternoon and evening. The best chance for storms will be across
western Nebraska. After Friday, rain chances diminish for the next
several days with a dry weekend expected. An upper level High
develops across the southwest CONUS with northwest flow aloft across
the central CONUS. High Pressure begins to slowly spread eastward
with western Nebraska on the fringes and temperatures expected to
warm up Sunday and Monday into the upper 80s to low 90s for western
and southwest Nebraska. Slightly cooler temperatures will remain
across north central Nebraska where cooler air will infiltrate the
central and eastern portions of the state.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 642 PM CDT Wed Sep 1 2021

VFR conditions are expected initially at the terminals until late
this evening. Isolated convection beginning to develop near AIA
will continue to expand in coverage late this evening through
midday Thursday. Expect MVFR to periodic IFR conditions in
thunderstorms owing to low CIGs and heavy rain reducing
visibility. Though convection should wane in intensity Thursday
morning, periodic heavy rain will continue to lead to degraded
flight rules at the terminals before clearing the area by late in
the period. Rain and thunderstorms are not expected to be without
break, but the timing of these breaks is low confidence at the
moment.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...NMJ
Hazardous weather outlook, Sep 1, 3:16 PM MDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
416 PM CDT Wed Sep 1 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-022130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
416 PM CDT Wed Sep 1 2021 /316 PM MDT Wed Sep 1 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected to develop across the panhandle this
evening and transition northeast and east into western Nebraska
overnight. Some storms may be severe this evening with large hail
and localized heavy rain which may lead to flooding. The greatest
threat for severe storms is west of a line from Springview to
Chappell.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Showers and storms will continue Thursday across much of the
area, slowly tapering from west to east. A few storms may become
strong across central Nebraska during the afternoon and evening
hours. Heavy rain is possible as well and may lead to flooding,
especially east of highway 83 from North Platte to Valentine.

The next round of thunderstorms moves in late Friday, starting
with the panhandle, then expanding to the rest of the forecast
area overnight. At this time, there is a marginal threat for
severe storms in the eastern Nebraska Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Sep 1, 6:38 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
638 PM MDT Wed Sep 1 2021

NEZ004-020130-
Sheridan NE-
638 PM MDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of southwestern
Sheridan County through 730 PM MDT...

At 638 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wild Horse Butte, or 7 miles northeast of
Alliance, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Smith Lake State Wildlife Management Area and Krause Lake.

This includes the following highways...
 Highway 250 between mile markers 24 and 36.
 Highway 2 between mile markers 96 and 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4265 10277 4250 10233 4207 10267 4208 10270
      4209 10271 4209 10274 4244 10275 4244 10277
TIME...MOT...LOC 0038Z 200DEG 32KT 4218 10276

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 6:09 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan28 min
Sep 1, 7:21 PM MDTSpecial Weather StatementLBFSheridan54 min
Sep 1, 7:48 PM MDTSpecial Weather StatementLBFHayes42 min
Sep 1, 8:30 PM MDTSpecial Weather StatementLBFSheridan45 min
Sep 1, 9:08 PM MDTSpecial Weather StatementLBFGarden52 min
Sep 1, 9:13 PM MDTSpecial Weather StatementLBFSheridan47 min
Sep 1, 9:27 PM MDTSpecial Weather StatementLBFSheridan33 min
Sep 1, 9:42 PM MDTSpecial Weather StatementLBFArthur18 min
Sep 1, 9:46 PM MDTAreal Flood AdvisoryLBFCherry, Garden, Sheridan3 hr
Sep 1, 9:55 PM MDTSpecial Weather StatementLBFSheridan65 min
Sep 1, 9:59 PM MDTSpecial Weather StatementLBFArthur, Grant61 min
Sep 1, 10:30 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Sheridan45 min
Sep 1, 10:42 PM MDTSpecial Weather StatementLBFArthur18 min
Sep 1, 11:08 PM MDTAreal Flood AdvisoryLBFArthur, Deuel, Garden, Keith, Perkins3 hr
Sep 1, 11:45 PM MDTSpecial Weather StatementLBFArthur45 min
Sep 1, 11:59 PM MDTSpecial Weather StatementLBFLogan46 min
Sep 2, 3:58 PM MDTSpecial Weather StatementLBFValley32 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.